# SDR 20000720SH017

- Difficulty date: May 17, 2000
- Submitted: July 20, 2000
- Operation: General aviation
- Aircraft: N4406R
- Make and model: Cessna 180J
- Aircraft serial: 18052670
- Engine: Cont IO520F
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Condition: Inaccurate
- Stage of operation: NR
- How discovered: C
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

NOTE:  ACFT IS CONFIGURED ON AEROCET FLOATS AND INCORPORATES TEXAS SKYWAYS, INC. STC NR SE09017SC.  INSTALL OF CARBURETED IO520F ENGINE.  PILOT REPORTED ENGINE RUNS ROUGH AT ALL POWER SETTINGS.  THE STC HOLDER ADVISED ACFT SHOULD BE OPERATED BY ''''LEANING WITH MIXTURE CONTROL AGGRESSIVELY FOR OPERATION'''' AS THE ENGINE IS CONFIGURED WITH A LARGER JET IN THE CARBURETOR DESIGNED TO RUN RICH TO ACCOMMODATE COOLING OF THE LARGER ENGINE, AS WELL AS SETTING THE IDLE RPM AT 1000, WELL ABOVE THE NORMAL IDLE OF 575-625 RPM.  THE FLIGHT SUPPLEMENT SUPPLIED WITH THE STC DOES NOT ADDRESS THESE OPERTIONAL DEVIATIONS NOR DOES THE STANDARD PILOT''''S OPERATING HANDBOOK, AND COULD POTENTIALLY CAUSE A SAFETY OF FLIGHT ISSUE.
